Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 225, NWS Omaha, NE

September 4, 2012Cass County, Lancaster County, Otoe County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at Sep 4, 2012, 6:11 PM CDT for Cass County, Lancaster County, Otoe County, Nebraska. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 4, 2012, 6:11 PM CDT (23:11 UTC)
Expired
Sep 4, 2012, 6:45 PM CDT
In force
34 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Cass County, NE, Lancaster County, NE, Otoe County, NE

The radar

The Omaha radar (KOAX), 71 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 4, 6:28 PM CDTHAIL 0.883 E Bennet, NE
Sep 4, 6:28 PM CDTHAIL 13 E Bennet, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2012-09-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2282 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2012-09-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 101 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2282 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
807 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
101 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

310 
WUUS53 KOAX 042311
SVROAX
NEC025-109-131-042345-
/O.NEW.KOAX.SV.W.0225.120904T2311Z-120904T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT TUE SEP 4 2012

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN CASS COUNTY IN SOUTHEAST NEBRASKA...
  SOUTHEASTERN LANCASTER COUNTY IN SOUTHEAST NEBRASKA...
  WESTERN OTOE COUNTY IN SOUTHEAST NEBRASKA...

* UNTIL 645 PM CDT

* AT 610 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL AND DAMAGING WINDS IN
  EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BENNET...OR 13 MILES
  SOUTHEAST OF LINCOLN...AND MOVING EAST AT 10 MPH.

* LOCATIONS IMPACTED INCLUDE...
  ELMWOOD...BENNET...PALMYRA...UNADILLA AND EAGLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 9644 4064 9653 4078 9657 4088 9628
      4060 9623
TIME...MOT...LOC 2310Z 265DEG 9KT 4071 9648 
WIND...HAIL 60MPH 1.25IN

$$

MILLER
4 follow-up statements
315 
WWUS53 KOAX 042318
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
618 PM CDT TUE SEP 4 2012

NEC025-109-131-042345-
/O.CON.KOAX.SV.W.0225.000000T0000Z-120904T2345Z/
CASS NE-OTOE NE-LANCASTER NE-
618 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT FOR SOUTHWESTERN CASS...WESTERN OTOE AND SOUTHEASTERN
LANCASTER COUNTIES...

AT 615 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BENNET...OR 13 MILES
SOUTHEAST OF LINCOLN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
ELMWOOD...BENNET...PALMYRA...UNADILLA AND EAGLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4061 9644 4064 9653 4078 9657 4088 9628
      4060 9623
TIME...MOT...LOC 2315Z 262DEG 8KT 4071 9647 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
875 
WWUS53 KOAX 042331
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
631 PM CDT TUE SEP 4 2012

NEC025-109-131-042345-
/O.CON.KOAX.SV.W.0225.000000T0000Z-120904T2345Z/
CASS NE-OTOE NE-LANCASTER NE-
631 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT FOR SOUTHWESTERN CASS...NORTHWESTERN OTOE AND EXTREME EAST
CENTRAL LANCASTER COUNTIES...

AT 629 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALMYRA...OR 14
MILES EAST OF LINCOLN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
ELMWOOD...PALMYRA...UNADILLA AND EAGLE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4063 9643 4066 9646 4079 9652 4088 9628
      4061 9624
TIME...MOT...LOC 2329Z 257DEG 9KT 4074 9644 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
983 
WWUS53 KOAX 042338
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
638 PM CDT TUE SEP 4 2012

NEC025-109-131-042345-
/O.CON.KOAX.SV.W.0225.000000T0000Z-120904T2345Z/
CASS NE-OTOE NE-LANCASTER NE-
638 PM CDT TUE SEP 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM
CDT FOR SOUTHWESTERN CASS...NORTHWESTERN OTOE AND EXTREME EAST
CENTRAL LANCASTER COUNTIES...

AT 634 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PALMYRA...OR 14
MILES EAST OF LINCOLN...MOVING EAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
ELMWOOD...PALMYRA AND UNADILLA. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY
RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO
DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4063 9643 4066 9646 4079 9647 4088 9628
      4061 9624
TIME...MOT...LOC 2334Z 265DEG 9KT 4074 9643 
WIND...HAIL 60MPH 1.00IN

$$

MILLER
231 
WWUS53 KOAX 042345
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
645 PM CDT TUE SEP 4 2012

NEC131-025-109-042354-
/O.EXP.KOAX.SV.W.0225.000000T0000Z-120904T2345Z/
CASS NE-OTOE NE-
645 PM CDT TUE SEP 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN CASS AND
NORTHWESTERN OTOE COUNTIES WILL EXPIRE AT 645 PM CDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
HOWEVER GUSTY WINDS AND SMALL HAIL WILL BE POSSIBLE WITH THIS 
THUNDERSTORM THROUGH 700 PM CDT.

LAT...LON 4063 9643 4066 9646 4079 9647 4088 9628
      4061 9624
TIME...MOT...LOC 2344Z 265DEG 9KT 4074 9643 

$$

MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 2:59 PM CDT, 3 hours 12 minutes earlier.

Area forecast discussion, Sep 4, 2:59 PM CDT, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
259 PM CDT TUE SEP 4 2012

.DISCUSSION...

SEVERAL WEAK SURFACE BOUNDARIES IN PLACE ACROSS THE REGION AT
19Z PRIMARILY WEST AND NORTH OF THE AREA. NORTHERN BOUNDARY
EXTENDS FROM CENTRAL MINNESOTA INTO NORTHWEST IOWA AND EXTREME
NORTHEAST NEBRASKA. STRONGER UPPER WAVE STILL WELL TO THE
NORTHWEST JUST COMING INTO MONTANA EARLY THIS AFTERNOON.

MAIN CONCERN IN THE SHORT TERM WILL BE TIMING AND LOCATION OF
CONVECTIVE INITIATION. BEST TRIGGER LOOKS TO BE 850MB FRONT
AS IT PUSHES INTO CENTRAL SOUTH DAKOTA AND CENTRAL NEBRASKA
TOWARD 00Z. FORECAST SOUNDINGS SUGGEST LIMITED MOISTURE THROUGH
THE MID LEVELS ACROSS THE AREA THIS AFTERNOON HOWEVER AREA OF
MOISTURE ADVECTION AND MID LEVEL INSTABILITY COME TOGETHER OVER
EASTERN NEBRASKA AND NORTHERN IOWA BETWEEN 22Z-02Z THEN SHIFTS
EAST OF THE AREA AFTER 06Z WITH PASSAGE OF SURFACE AND 850 FRONTS.

DRY AND COOLER WEATHER FOLLOWS BEHIND THE FRONT WEDNESDAY INTO
THURSDAY WITH A SECOND STRONG UPPER WAVE AND COLD FRONT MOVING
ACROSS THE REGION THURSDAY NIGHT INTO FRIDAY. THIS SYSTEM LOOKS
LIKE IT COULD BRING A GOOD CHANCE OF RAIN TO MUCH OF THE AREA
ALONG WITH EVEN COOLER TEMPERATURES.

TREND TOWARD COOLER TEMPERATURES EXTENDS INTO THE EARLY PART OF
THE EXTENDED PERIOD WITH A DEEP TROUGH DEVELOPING OVER THE EASTERN
CONUS. GFS AND EURO DIFFER IN THERE SOLUTIONS BEYOND SATURDAY WITH
THE EURO SHOWING STRONGER RIDGING DEVELOPING OVER THE WEST BEFORE
FLOW FLATTENS AGAIN LATE IN THE PERIOD. STAYED WITH DRY FORECAST
FOR NOW WITH GRADUAL WARMING DURING THE PERIOD.

&&

.AVIATION...
18Z TAFS FOR KOMA...KLNK AND KOFK.

PRIMARY CONCERN WILL BE CHANCES FOR THUNDERSTORMS AS A FRONT
LIFTS THROUGH THE REGION. BELIEVE BEST CHANCE WOULD AT 21-23Z AT
KLNK...AND 23-02Z AT KOFK AND KOMA. OTHERWISE...VFR CONDITIONS
EXPECTED UNTIL THEN WITH MID BASED CUMULUS CLOUDS EITHER MOVING IN
OR DEVELOPING AROUND 6000-8000 FEET. SECONDARY CONCERN IS THE
PLACEMENT OF A STRONG COLD FRONT SWEEPING FROM NORTHWEST TO
SOUTHEAST OVERNIGHT WITH AN ABRUPT WIND SHIFT TO THE NORTH
NORTHWEST AND SUBSTANTIAL INCREASE IN SPEEDS BEHIND THE FRONT WITH
WINDS 15 TO 25 KNOTS. INITIAL FORECAST PUTS THIS FRONT IN THE KOFK
VICINITY BY ABOUT 11Z...AND KLNK/KOMA BY ABOUT 13Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

FOBERT/DEWALD
Hazardous weather outlook, Sep 4, 5:14 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
514 PM CDT TUE SEP 4 2012

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051215-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
514 PM CDT TUE SEP 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND WEDNESDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING MAINLY ALONG
AND NORTH OF I80. DAMAGING WINDS AND LARGE HAIL WILL BE THE
PRIMARY HAZARDS.

STORMS ARE BEGINNING TO TAKE SHAPE FROM LINCOLN TOWARD O NEILL IN
AN AREA OF STRONGER SURFACE CONVERGENCE AND STEEP MID LEVEL LAPSE
RATES. TEMPERATURES THIS AFTERNOON HAVE HEATED
TO RECORD BREAKING READINGS ABOVE 100 DEGREES. THE STORMS ARE
FORMING ON THE WESTERN EDGE OF THE MORE FAVORABLE MOISTURE AND
INSTABILITY. THE LOW LEVEL JET IS FORECAST TO STRENGTHEN THIS
EVENING OVER EASTERN NEBRASKA AND WESTERN IOWA. AS THE UPPER LEVEL
WEATHER SYSTEM AND COLD FRONT BEGIN TO MOVE EASTWARD SO TOO WILL
THE CONVECTION. THE STORMS WILL MOVE INTO INCREASING FAVORABLE
MOISTURE AS THEY MOVE EAST AND NORTHEAST AND PUSH EAST OUT OF THE
FORECAST AREA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE FROM THURSDAY NIGHT INTO FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...BUT WILL NOT BE NEEDED
WEDNESDAY.

ZAPOTOCNY

In the hours before

Special weather statement, Sep 4, 5:05 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
505 PM CDT TUE SEP 4 2012

NEZ066-042230-
LANCASTER NE-
505 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LANCASTER COUNTY
UNTIL 530 PM CDT...

AT 504 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING STRONG THUNDERSTORMS DEVELOPING NEAR LINCOLN...MOVING
NORTHEAST AT 25 MPH.

WIND GUSTS UP TO AROUND 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LINCOLN AND WAVERLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4082 9689 4103 9659 4087 9646 4085 9647
      4069 9675
TIME...MOT...LOC 2204Z 237DEG 21KT 4081 9675

MILLER
Special weather statement, Sep 4, 5:49 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT TUE SEP 4 2012

NEZ051-066-067-042315-
CASS NE-SAUNDERS NE-LANCASTER NE-
549 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CASS...
SOUTHEASTERN SAUNDERS AND NORTHEASTERN LANCASTER COUNTIES UNTIL
615 PM CDT...

AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR WAVERLY...OR 10 MILES
NORTHEAST OF LINCOLN...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO OVER 40 MPH WILL
BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WAVERLY...ASHLAND...GREENWOOD...CERESCO...ITHACA...DAVEY AND
MEMPHIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR
ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL
WEATHER SERVICE.

&&

LAT...LON 4097 9674 4120 9651 4100 9626 4084 9658
TIME...MOT...LOC 2246Z 226DEG 13KT 4096 9660

MILLER
Local storm report, Sep 4, 5:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
558 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     HAIL             6 S LINCOLN             40.73N 96.69W
09/04/2012  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            NICKEL TO DIME WITH SOME QUARTERS HWY2 AND 94 ST

&&

DFOBERT
Special weather statement, Sep 4, 6:07 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
607 PM CDT TUE SEP 4 2012

NEZ066>068-042330-
CASS NE-OTOE NE-LANCASTER NE-
607 PM CDT TUE SEP 4 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CASS...
NORTHWESTERN OTOE AND EXTREME SOUTHEASTERN LANCASTER COUNTIES UNTIL
630 PM CDT...

AT 605 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR BENNET...OR 12 MILES SOUTHEAST
OF LINCOLN...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BENNET...PALMYRA...UNADILLA...EAGLE AND ALVO.

LAT...LON 4080 9659 4093 9635 4066 9620 4062 9652
TIME...MOT...LOC 2305Z 251DEG 9KT 4072 9648

MILLER
Local storm report, Sep 4, 6:10 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
610 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             4 ESE LINCOLN           40.79N 96.62W
09/04/2012  E1.00 INCH       LANCASTER          NE   TRAINED SPOTTER

            70TH AND OLD POST ROAD

&&

DFOBERT
Local storm report, Sep 4, 6:11 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
611 PM CDT TUE SEP 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     HAIL             LINCOLN                 40.82N 96.69W
09/04/2012  E1.50 INCH       LANCASTER          NE   TRAINED SPOTTER

            70TH AND A STREET

&&

DFOBERT

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 4, 5:05 PM CDTSpecial Weather StatementOAXLancaster25 min
Sep 4, 5:16 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe44 min
Sep 4, 5:49 PM CDTSpecial Weather StatementOAXSaunders26 min
Sep 4, 6:07 PM CDTSpecial Weather StatementOAXLancaster23 min
Sep 4, 6:26 PM CDTSevere Thunderstorm WarningOAXKnox34 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.